MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION USTAR II KNEE SYSTEM DISTAL FEMORAL COMPONENT, RHS, S, RIGHT &XPE TIBIAL INSERT; DISTAL FEMORAL COMPONENT AND XPE TIBIAL INSERT

UNITED ORTHOPEDIC CORPORATION USTAR II KNEE SYSTEM DISTAL FEMORAL COMPONENT, RHS, S, RIGHT &XPE TIBIAL INSERT; DISTAL FEMORAL COMPONENT AND XPE TIBIAL INSERT
Model Number 2115-3410 AND 2315-3211
Medical Device Problem Codes Break (1069); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Joint Laxity (4526); Limb Pain (4836)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation of this event is in process now.If information is obtained, a follow-up report will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2024, a female patient (m.A.E., 120 lbs) underwent a surgery using the ustar ii knee system.The procedure involved implantation of the following components: 1.Ustar ii knee system distal femoral component, rhs, s, right (pn: 2115-3410, lot: 23j480a) 2.Ustar ii knee system xpe tibial insert, s, 12mm (pn: 2315-3211, lot: 23e194a) the surgery followed standard protocols and was completed without intraoperative complications.Post-operative recovery proceeded as expected, and the patient was discharged.Approximately four months post-surgery, while ambulating without additional load, the patient reported an audible "pop" followed by knee instability.Clinical examination and imaging studies revealed implant fracture necessitating revision surgery on (b)(6) 2024.It is noted that surgeon who performed initial surgery on (b)(6) 2024 and the surgery performing on (b)(6) 2024 (dr.(b)(6) md) chose to use the same ustar ii knee system to perform revision surgery.The revision procedure, performed on (b)(6) 2024, involved: 1 explantation of the original components (pn: 2115-3410, lot: 23j480a and pn: 2315-3211, lot: 23e194a).2 implantation of new ustar ii knee system components: a) ustar ii knee system distal femoral component, rhs, s, right, (pn: 2115-3410, lot: 23j482a).B) ustar ii knee system xpe tibial insert, s, 12mm (pn: 2315-3211, lot: 24e813a).The explanted components were requested for return to facilitate a comprehensive root cause analysis by the manufacturer.Investigation aims to determine the exact mechanism of failure and identify any potential manufacturing, design, or surgical factors that may have contributed to the premature implant failure.
 
Event or Problem Description
On (b)(6) 2024, a female patient ((b)(6), 120 lbs) underwent a surgery using the ustar ii knee system.The procedure involved implantation of the following components: 1.Ustar ii knee system distal femoral component, rhs, s, right (pn: 2115-3410, lot: 23j480a).2.Ustar ii knee system xpe tibial insert, s, 12mm (pn: 2315-3211, lot: 23e194a).The surgery followed standard protocols and was completed without intraoperative complications.Post-operative recovery proceeded as expected, and the patient was discharged.Approximately four months post-surgery, while ambulating without additional load, the patient reported an audible "pop" followed by knee instability.Clinical examination and imaging studies revealed implant fracture necessitating revision surgery on (b)(6) 2024.It is noted that surgeon who performed initial surgery on (b)(6) 2024 and the surgery performing on (b)(6) 2024 (dr.(b)(6) md) chose to use the same ustar ii knee system to perform revision surgery.The revision procedure, performed on (b)(6) 2024, involved: 1.Explantation of the original components (pn: 2115-3410, lot: 23j480a and pn: 2315-3211, lot: 23e194a).2.Implantation of new ustar ii knee system components: a) ustar ii knee system distal femoral component, rhs, s, right, (pn: 2115-3410, lot: 23j482a).B) ustar ii knee system xpe tibial insert, s, 12mm (pn: 2315-3211, lot: 24e813a).The explanted components were requested for return to facilitate a comprehensive root cause analysis by the manufacturer.Investigation aims to determine the exact mechanism of failure and identify any potential manufacturing, design, or surgical factors that may have contributed to the premature implant failure.
 
Additional Manufacturer Narrative
Based on the returned product, a clear tensile fracture patterns were identified on the adaptor.Additionally, a compressed indentation was observed on the anterior platform of the tibial insert.The distal femoral implant and the tibial insert showed an overall hyperextension condition.There is no non-conformities during the production process.The design of this product's range of motion complies with the requirements of human knee joint movement.The product has also passed hyperextension fatigue tests and astm stp 1301-97 test verification.In summary, it is speculated that the patient in this case frequently experienced anterior tilting of the distal femoral implant due to their knee joint motion patterns.This likely caused hyperextension of the distal femoral implant, ultimately resulting in the tensile fracture of the adaptor under excessive stress.

Brand Name
USTAR II KNEE SYSTEM DISTAL FEMORAL COMPONENT, RHS, S, RIGHT &XPE TIBIAL INSERT
Common Device Name
DISTAL FEMORAL COMPONENT AND XPE TIBIAL INSERT
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave, science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key20919918
Report Number9681642-2024-00034
Device Sequence Number12029173
Product Code KRO
UDI-Device Identifier04719872179443
UDI-Public(01)04719872179443(17)280914(10)23J480A
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K190100
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2115-3410 AND 2315-3211
Device Lot Number23J480A AND 23E194A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexFemale
Patient Weight54 KG